MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2249-50200
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2-a5: the patient''s dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Blocks b6/b7: patient information regarding relevant tests/ laboratory data or medical history are unknown.This information was not available from the facility.Block h3: the angiosculpt device was not returned, thus no returned product investigation was performed.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
The angiosculpt device was used in a peripheral lesion.During inflation at 6 atm (nominal), the balloon ruptured.The procedure was completed with a non-angiosculpt device.No patient injury reported.This product problem is being submitted conservatively because the balloon ruptured below rbp.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned for evaluation.Visual inspection found a crushed distal tip and a wrinkled transition tubing.During functional testing, using an indeflator filled with green color dye water, the device was pressurized to less than 2 atm, and a pinhole leak was observed on the distal portion of the balloon.Block h6: the ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
719377-8986
MDR Report Key16801133
Report Number3005462046-2023-00014
Device Sequence Number6151639
Product Code PNO
UDI-Device Identifier00813132021566
UDI-Public00813132021566
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model Number2249-50200
Device Catalogue Number2249-50200
Device Lot NumberG23010009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDE WIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown